Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 7, 2008, 7:17 PM CST for Rapides Parish, Louisiana. It took effect at Feb 8, 2008, 12:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 7:17 PM CST (01:17 UTC)
- In effect from
- Feb 8, 2008, 12:00 AM CST
- Expired
- Feb 9, 2008, 4:09 AM CST
- In force
- 28 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Rapides Parish, LA
The river
Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 12.13 ft at Feb 8, 2008, 11:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 080117 FLWLCH BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 717 PM CST THU FEB 07 2008 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-081517- /O.NEW.KLCH.FL.W.0007.080208T0600Z-080209T1200Z/ /GLML1.1.ER.080208T0600Z.080208T0600Z.080209T0000Z.NO/ 717 PM CST THU FEB 07 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR GLENMORA. * FROM TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM THURSDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO HOLD NEAR OR RISE JUST SLIGHTLY ABOVE FLOOD STAGE. * AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$
4 follow-up statements
000 WGUS84 KLCH 080125 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 725 PM CST THU FEB 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA LAC079-081525- /O.CON.KLCH.FL.W.0007.080208T0600Z-080209T1200Z/ /GLML1.1.ER.080208T0600Z.080208T0600Z.080209T0000Z.NO/ 725 PM CST THU FEB 07 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * FROM TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM THURSDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO HOLD NEAR OR RISE JUST ABOVE FLOOD STAGE. * AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$
000 WGUS84 KLCH 081408 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 808 AM CST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-090408- /O.EXT.KLCH.FL.W.0007.000000T0000Z-080209T1800Z/ /GLML1.1.ER.080208T0330Z.080208T1330Z.080209T0600Z.NO/ 808 AM CST FRI FEB 08 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$
000 WGUS84 KLCH 090138 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 738 PM CST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-091538- /O.EXT.KLCH.FL.W.0007.000000T0000Z-080210T0000Z/ /GLML1.1.ER.080208T0330Z.080208T2000Z.080209T1200Z.NO/ 738 PM CST FRI FEB 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL SLOWLY GOING BELOW FLOOD STAGE SATURDAY. * AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$
000 WGUS84 KLCH 091009 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CST SAT FEB 09 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-091039- /O.CAN.KLCH.FL.W.0007.000000T0000Z-080210T0000Z/ /GLML1.1.ER.080208T0330Z.080208T2000Z.080209T0530Z.NO/ 409 AM CST SAT FEB 09 2008 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR GLENMORA. * AT 3:30 AM SATURDAY THE STAGE WAS 11.9 FEET. * FELL BELOW FLOOD STAGE AT 11:30 PM FRIDAY. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 2:31 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 7, 2:31 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CST THU FEB 7 2008 .DISCUSSION... A VERY NICE WEATHER DAY SO FAR ACROSS THE FORECAST AREA. HIGH PRESSURE HAS MOVED TO THE EAST ALLOWING FOR SOUTHERLY WINDS TO DEVELOP. THIS...ALONG WITH PLENTY OF SUNSHINE HAS RAISED TEMPERATURES INTO LOW TO MID 60S. A WEAK COLD FRONT IS CURRENTLY MOVING TOWARD EASTERN TEXAS. THIS COLD FRONT WILL MOVE ACROSS THE FORECAST AREA DURING THE EVENING HOURS. MOISTURE RETURN HAS BEEN LIMITED AND SHALLOW. SOME STRATO- CU HAS DEVELOPED OUT AHEAD OF THE FRONT...AND THAT SHOULD BE ABOUT IT AND WILL CALL FOR A DRY FRONTAL PASSAGE. AFTER A CHILLY NIGHT...PROGRESSIVE PATTERN WILL ALLOW FOR SOUTHERLY WINDS TO DEVELOP AGAIN ON FRIDAY WHICH WILL HELP PRODUCE MILD DAYTIME TEMPERATURES. ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE FORECAST AREA ON FRIDAY NIGHT. ONCE AGAIN...RETURN FLOW MOISTURE WILL BE VERY LIMITED AND SHALLOW...SO A DRY FRONTAL PASSAGE CAN BE EXPECTED. WITH HIGH PRESSURE PREVAILING...WEEKEND LOOKS GOOD WITH MILD TEMPERATURES AND NO POPS MENTIONED. A PERSISTENT SOUTH TO SOUTHWEST FLOW STARTING ON SUNDAY WILL BUILD MOISTURE VALUES UP BY TUESDAY WITH PWAT FINALLY GETTING BACK OVER ONE INCH AND MEAN RH OVER SIXTY PERCENT. A COLD FRONT WILL THEN PUSH INTO THE REGION LATE TUESDAY AFTERNOON AND THROUGH THE FORECAST AREA DURING TUESDAY NIGHT. DUE TO THE SUFFICIENT MOISTURE...WILL CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS TIME FRAME. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE NIGHT INTO FRIDAY. WINDS WILL CHANGE FROM A SOUTHWEST DIRECTION THIS AFTERNOON TO NORTHWEST TONIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION. && .MARINE... A VERY PROGRESSIVE PATTERN OVER THE NEXT COUPLE OF DAYS WILL BRING A SERIES OF WEAK COLD FRONTS THROUGH THE COASTAL WATERS. THE FIRST WILL MOVE ACROSS TONIGHT...WITH ANOTHER LATE FRIDAY NIGHT. BRIEF MODERATE NORTHERLY WINDS WILL DEVELOP BEHIND EACH FRONT. MAINLY LIGHT ONSHORE WINDS CAN THEN BE EXPECTED ON SATURDAY AFTERNOON THROUGH THE WEEKEND. SOUTHERLY WINDS WILL INCREASE ON MONDAY AS LOW PRESSURE BEGINS TO FORM OVER THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 40 67 46 70 / 0 0 0 0 KBPT 41 71 47 71 / 0 0 0 0 KAEX 36 67 40 69 / 0 0 0 0 KLFT 40 67 45 70 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && RUA
Hazardous weather outlook, Feb 7, 4:10 AM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 410 AM CST THU FEB 7 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-081015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 410 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 06
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.